MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DISP KNIFE SERRATED FLAT(BX 5); ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. DISP KNIFE SERRATED FLAT(BX 5); ACCESSORIES,ARTHROSCOPIC
Catalog Number 010640
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during an arthroscopy there was rust present on the tip of the blade.The procedure was successfully completed without delay using a back-up device.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
Additional information was received from reporter stating that the device was not used in the patient.Additional information received by the manufacturer has identified that this event should be re-evaluated for mdr reporting.The reassessment determined that the issue does not meet the threshold for reporting and is a non-reportable event.This report was made based upon information which smith & nephew had not been able to investigate or verify prior to the required reporting date.

Brand Name
DISP KNIFE SERRATED FLAT(BX 5)
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8957995
Report Number1219602-2019-01090
Device Sequence Number2099280
Product Code NBH
UDI-Device Identifier03596010032713
UDI-Public03596010032713
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2023
Device Catalogue Number010640
Device Lot Number2017740
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/15/2019
Supplement Date Received by Manufacturer09/06/2019
Initial Report FDA Received Date09/03/2019
Supplement Report FDA Received Date10/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1